Alert archive / Utah / Flash Flood Warnings in 2007
Flash Flood Warning 32, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 27, 2007, 1:24 PM MDT for Piute County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 2007, 1:24 PM MDT (19:24 UTC)
- Expired
- Aug 27, 2007, 4:30 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Whole counties
County Piute County, UT
The radar
The Cedar City radar (KICX), 105 km from the middle of the area, began a volume at 19:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.4 hours before the alert went out and 272 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1668 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 271928 FFWSLC UTC031-272230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 124 PM MDT MON AUG 27 2007 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL PIUTE COUNTY IN UTAH... THIS INCLUDES THE CITY OF JUNCTION... * UNTIL 430 PM MDT * AT 115 PM MDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM EARLIER WIDESPREAD HEAVY RAINS MOVING DOWN THE WAHWEAP CREEK FROM BIG WATER NORTHWARD INTO THE UPPER DRAINAGES. * DOPPLER RADAR INDICATED THAT WIDESPREAD 0.50 TO 1.00 INCHES OF RAIN FELL IN THIS DRAINAGE AREA DURING THE MORNING HOURS. REPORTS INDICATE THAT THE LARGEST WATER FLOW IS STILL NORTHWEST OF BIG WATER WHERE SEVERAL DRY WASHES FEED THE WAHWEAP CREEK. THIS WATER WILL REACH BIG WATER BETWEEN 2 AND 3 PM THIS AFTERNOON. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. LAT...LON 3819 11227 3819 11204 3837 11204 3837 11227 $$ TARDY
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:51 AM MDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 27, 9:51 AM MDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
951 AM MDT MON AUG 27 2007
.SYNOPSIS...A STORM SYSTEM WILL TRACK ACROSS SOUTHERN UTAH TODAY.
OTHERWISE MOISTURE WILL LINGER OVER THE AREA FOR MUCH OF THE
COMING WEEK.
&&
.DISCUSSION...ACTIVE WEATHER ACROSS SOUTHERN UTAH THIS MORNING. A
LARGE AREA OF ALMOST TROPICAL MOISTURE IS CURRENTLY STRETCHED
ACROSS SOUTHWEST AND SOUTH CENTRAL UTAH. SPOTTER STORM TOTAL
REPORTS IN EXCESS OF 1 INCH HAVE COME IN FROM PORTIONS OF
WASHINGTON COUNTY. RADAR ESTIMATES CONTINUE TO INDICATE
PRECIPITATION RATES IN THE .50-1 INCH PER HOUR RANGE.
SHORTWAVE TROUGH WILL STRETCH FROM SOUTHWESTERN TO NORTHEASTERN UTAH
THIS AFTERNOON AND WILL MOVE SLOWLY SOUTHEASTWARD THROUGHOUT THE
DAY. IN ADDITION...THE UPPER LEVEL LOW THAT MOVED ACROSS LAS VEGAS
OVERNIGHT WILL ENHANCE CONVECTIVE POTENTIAL ACROSS SOUTHERN UTAH
THIS AFTERNOON AND EVENING. THESE TWO FEATURES WILL PROVIDE
ADEQUATE FORCING FOR HEAVY RAINFALL FOR SOUTHERN AND SOUTHEASTERN
UTAH THROUGH THIS EVENING. DUE TO THIS...EXTENDED THE FLASH FLOOD
WATCH THROUGH 8 PM THIS AFTERNOON FOR SOUTHWEST AND SOUTH CENTRAL
UTAH AND ALSO EXPANDED THE WATCH TO INCLUDE PORTIONS OF EASTERN
UTAH. UPDATED POPS TO LIKELY THROUGH 00Z FOR ALL AREAS COVERED BY
THE FLASH FLOOD WATCH. ALSO UPPED THE 00Z-06Z POPS OVER
SOUTHEASTERN UTAH. QPF AMOUNTS WERE ALSO INCREASED FOR THIS
AFTERNOON AND EVENING.
DEPENDING ON THE DEGREE OF SUBSIDENCE BEHIND THE UPPER LEVEL LOW
AS IT MOVES ACROSS THE SOUTHWEST PORTION OF UTAH...THE FLASH FLOOD
WATCH MAY BE LIFTED EARLIER THAN 8 PM FOR SOUTHWEST UTAH. WILL
MONITOR THE SITUATION THROUGHOUT THE AFTERNOON.
FURTHER NORTH...ALTHOUGH AN ISOLATED THUNDERSTORM CANT BE RULED OUT
ACROSS FAVORED AREAS SUCH AS THE SOUTHERN OQUIRRHS...BOTH GFS AND
NAM FORECAST MID LEVEL SUBSIDENCE/DRYING TO SPREAD ACROSS
NORTHWEST AND NORTH CENTRAL UT TODAY WHICH SHOULD GREATLY LIMIT
CONVECTIVE POTENTIAL. EXCEPTION WOULD BE ACROSS FAR NORTHWEST UT
WHERE THUNDERSTORMS FROM NORTHERN NV MAY SPREAD INTO THE NORTHWEST
DESERTS THIS EVENING.
&&
.AVIATION...NORTHWESTERLY WIND SHIFT IS EXPECTED TO MOVE ACROSS
THE KSLC TERMINAL BETWEEN 19-21Z TODAY. ISOLATED THUNDERSTORMS ARE
POSSIBLE OVER THE OQUIRRH THIS AFTERNOON. IF THEY DEVELOP...THERE
IS A 10 PERCENT CHANCE OUTFLOW FROM THE THUNDERSTORMS WILL AFFECT
THE TERMINAL.
&&
.FIRE WEATHER...A MOIST AIRMASS HAS SURGED ACROSS UTAH. RELATIVE
HUMIDITY ROSE ABOVE 40 PERCENT IN ALL AREAS THIS MORNING AND WAS
ABOVE 60 PERCENT FOR MOST AREAS. WIDESPREAD RAIN WAS RECEIVED SOUTH
OF I-80 IN THE LAST 24 HOURS WHILE AREAS NORTH OF I-80 REMAINED
MOSTLY DRY. HEAVY RAIN OCCURRED IN THE SOUTHWEST CORNER OF UTAH.
THE MOIST AIRMASS WILL REMAIN OVER UTAH THROUGH THE WEEK WITH THE
DRIEST CONDITIONS CLOSE TO THE IDAHO BORDER.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...FLASH FLOOD WATCH UNTIL 8 PM MONDAY FOR UTZ013-UTZ016-UTZ019-
UTZ020-UTZ021-UTZ517-UTZ518.
WY...NONE.
&&
PUBLIC/AVIATION...CSMITH
FIRE WEATHER...GIBSON
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Aug 27, 6:24 AM MDT, 7 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 624 AM MDT MON AUG 27 2007 UTZ012>016-019>021-517-518-281200- CASTLE COUNTRY-SAN RAFAEL SWELL-SANPETE/SEVIER VALLEYS- WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS- 624 AM MDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN UTAH. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS MUCH OF THE OUTLOOK AREA THIS MORNING...WITH THE THREAT FOR THUNDERSTORMS CONTINUING INTO THE AFTERNOON HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT FOR A PORTION OF THE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY LINGERING MOISTURE WILL RESULT IN A CHANCE OF PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS THROUGHOUT THE UPCOMING WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ001>011-WYZ021-281200- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-SOUTHWEST WYOMING- 624 AM MDT MON AUG 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT DRIER AIR WILL SPREAD INTO NORTHERN UTAH AND FAR SOUTHWEST UTAH TODAY. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN POSSIBLE...PRIMARILY ACROSS THE HIGHER TERRAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MOISTURE WILL LINGER ACROSS THE REGION THROUGHOUT THE UPCOMING WEEK...RESULTING IN A THREAT FOR PRIMARILY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
In the hours before
Local storm report, Aug 27, 9:18 AM MDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
918 AM MDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 AM FLASH FLOOD IVINS 37.17N 113.68W
08/27/2007 WASHINGTON UT TRAINED SPOTTER
MUD AND WATER DAMAGE TO HOMES. 1.77 INCH STORM TOTAL.
&&
CVGLocal storm report, Aug 27, 11:59 AM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1159 AM MDT MON AUG 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL WEST JORDAN 40.60N 112.00W
08/26/2007 E1.00 INCH SALT LAKE UT BROADCAST MEDIA
NUMEROUS REPORTS OF QUARTER-SIZE HAIL AROUND WEST JORDAN
0507 PM HAIL OREM 40.30N 111.70W
08/26/2007 E0.50 INCH UTAH UT TRAINED SPOTTER
0756 PM FLASH FLOOD 5 N MODENA 37.87N 113.92W
08/26/2007 IRON UT PUBLIC
HAMLIN VALLEY FLASH FLOODING NEAR MODENA CAUSED 2 ATVS TO
BE WASHED AWAY AND ONE RESCUE VEHICLE WAS STUCK IN MUD.
DIRT ROADS IN THE AREA UNDER WATER OR WASHED OUT.
0917 AM FLASH FLOOD IVINS 37.17N 113.68W
08/27/2007 WASHINGTON UT TRAINED SPOTTER
1.77 INCH STORM TOTAL. 10 TO 12 HOMES AFFECTED WITH MUD
AND BASEMENT FLOODING AND WATER BUILDING UP NEAR
FOUNDATIONS.
1100 AM FLASH FLOOD ST. GEORGE 37.08N 113.58W
08/27/2007 WASHINGTON UT OFFICIAL NWS OBS
SANTA CLARA RIVER ROSE TO AROUND 650 CFS
1100 AM FLASH FLOOD ZION NP 37.22N 112.99W
08/27/2007 WASHINGTON UT PARK/FOREST SRVC
MOST SLOTS REPORTED TO HAVE SIGNIFCANT RUNOFF FROM HEAVY
RAIN IN THE MORNING. 0.63 RAIN IN 3 HOURS ENDING 1020 AM
AT ZION PARK. 0.88 RAIN AT LAVA POINT IN 3 HOURS DURING
SAME PERIOD. 24 HOUR TOTAL 1.52 AND 1.16 RESPECTIVELY.
&&
ATARDYThe office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 8:00 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Aug 27, 7:21 AM MDT | Flash Flood Warning | SLC | Washington | 4 hr |
| Aug 27, 8:30 AM MDT | Flash Flood Warning | SLC | Iron, Kane, Washington | 3 hr |
| Aug 27, 1:24 PM MDT | Flash Flood Warning | SLC | Piute | 3 hr |
| Aug 27, 1:35 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 27, 1:55 PM MDT | Flash Flood Warning | SLC | Piute | 10 min |
| Aug 27, 4:27 PM MDT | Flash Flood Warning | SLC | Kane | 2 hr |
Nearby
Flash Flood Warnings in Utah, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.